Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 6, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 3, 2015, 12:58 AM CDT for Marion County, Arkansas. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 12:58 AM CDT (05:58 UTC)
- Expired
- Apr 3, 2015, 1:16 AM CDT
- In force
- 18 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Marion County, AR
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 1:05 AM CDT | TSTM WND DMG | Peel, AR | SOME TREES WERE SNAPPED OR UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1838 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
725
WFUS54 KLZK 030558
TORLZK
ARC089-030630-
/O.NEW.KLZK.TO.W.0006.150403T0558Z-150403T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 AM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 130 AM CDT
* AT 1256 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES NORTHEAST OF DIAMOND CITY...AND MOVING
EAST AT 35 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
BULL SHOALS... PRICE PLACE... OZARK ISLE...
PEEL... OAKLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3642 9253 3636 9258 3636 9260 3635 9259
3631 9262 3646 9289 3648 9289 3648 9288
3647 9286 3651 9285 3651 9253
TIME...MOT...LOC 0558Z 292DEG 28KT 3650 9283
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
652 follow-up statements
143
WWUS54 KLZK 030609
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
109 AM CDT FRI APR 3 2015
ARC089-030630-
/O.CON.KLZK.TO.W.0006.000000T0000Z-150403T0630Z/
MARION AR-
109 AM CDT FRI APR 3 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MARION
COUNTY UNTIL 130 AM CDT...
AT 107 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHWEST OF OZARK ISLE...AND MOVING EAST AT 40
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
BULL SHOALS... PRICE PLACE... OZARK ISLE...
OAKLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
IF ON OR NEAR BULL SHOALS LAKE...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN
BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A TORNADO...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3642 9253 3636 9258 3648 9280 3651 9279
3651 9253
TIME...MOT...LOC 0608Z 278DEG 35KT 3649 9271
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
65642
WWUS54 KLZK 030616
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
116 AM CDT FRI APR 3 2015
ARC089-030626-
/O.CAN.KLZK.TO.W.0006.000000T0000Z-150403T0630Z/
MARION AR-
116 AM CDT FRI APR 3 2015
...THE TORNADO WARNING FOR NORTH CENTRAL MARION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3642 9253 3636 9258 3648 9280 3651 9279
3651 9253
TIME...MOT...LOC 0616Z 292DEG 28KT 3645 9267
$$
65What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 2, 7:51 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 2, 7:51 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 751 PM CDT THU APR 2 2015 .AVIATION...03/00Z TAF CYCLE VFR CONDS ARE EXPECTED TO PREVAIL ACRS THE FA THRU THE EVENING HRS. BREEZY SLY WINDS WL EVENTUALLY ALLOW FOR LOW CLOUDS/MVFR CIGS TO DVLP LATER TNGT/FRI MRNG ACRS THE AREA. SCTD CONVECTION EXPECTED TO AFFECT KHRO AND KBPK AFT 03/06Z WITH IFR CONDS TO ACCOMPANY THE ACTIVITY. MEANWHILE...A CDFNT WL MOVE INTO NWRN AR FRI MRNG AND WL BE OVR SERN AR AT THE END OF THE FCST PD. CONFIDENCE IN CONVECTION TRENDS WITH FROPA LATER FRI STILL NOT THAT GREAT ATTM...SO CONTD TO MENTION VCTS FOR NOW. /44/ && .PREV DISCUSSION... /ISSUED 734 PM CDT THU APR 2 2015/ UPDATE... UPDATED FOR THE TORNADO WATCH THAT HAS BEEN ISSUED FOR FAR NORTHERN ARKANSAS THROUGH 2 AM. CHANCES FOR THUNDERSTORMS WILL INCREASE IN THE NORTH LATER THIS EVENING AND CONTINUE OVERNIGHT AHEAD OF A COLD FRONT. SOME OF THESE STORMS COULD BECOME SEVERE TONIGHT. ADJUSTED TEMPERATURES...CLOUDS AND POPS BASED ON CURRENT OBSERVATIONS AND TRENDS. CLOUDS WILL BE INCREASING MAINLY IN THE NORTH THROUGH THE EVENING. PREV DISCUSSION... /ISSUED 318 PM CDT THU APR 2 2015/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT WHILE IT WAS MOSTLY QUIET THIS AFTERNOON...IT WILL BECOME ACTIVE AGAIN TONIGHT AND FRIDAY. SHOWERS/THUNDERSTORMS WILL DEVELOP THIS EVENING IN SOUTHERN MISSOURI...AND WILL WORK INTO NORTHERN ARKANSAS OVERNIGHT. SOME STORMS WILL LIKELY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. IN CENTRAL/SOUTHERN SECTIONS OF THE STATE...WARMING ALOFT/CAPPING SHOULD KEEP IT QUIET FOR MOST OF THE NIGHT...WITH LOW POPS IN THE FORECAST. ON FRIDAY...STORMS IN THE NORTH WILL BE ON THE DECLINE...WITH A COLD FRONT PUSHING INTO THE REGION. STORMS ARE EXPECTED TO REFIRE IN THE AFTERNOON SOUTH/EAST OF LITTLE ROCK. AGAIN...SOME STORMS COULD BE SEVERE. SURROUNDING THE FRONT...IT WILL BE WINDY ON FRIDAY. GUSTY SOUTHWEST WINDS WILL TURN TO THE WEST/NORTHWEST. A LAKE WIND ADVISORY MAY BE REQUIRED. COOLER/DRIER AIR WILL FOLLOW THE FRONT FRIDAY NIGHT/SATURDAY. HIGH PRESSURE WILL BUILD INTO THE STATE FROM THE NORTH...WITH THE FRONT STALLING ALONG THE GULF COAST. THE FRONT WILL MOVE BACK THIS WAY SUNDAY...WITH CLOUDS INCREASING AGAIN. RAIN/ISOLATED THUNDERSTORMS WILL BECOME WIDESPREAD... ESPECIALLY OVER THE CENTRAL/SOUTHERN COUNTIES. TEMPERATURES THROUGH MUCH OF THE PERIOD WILL BE BELOW NORMAL. LONG TERM...MONDAY THROUGH THURSDAY UNSETTLED AND WET WEATHER WILL BE THE STORY NEXT WEEK...WITH SEVERAL SYSTEMS MOVING THROUGH. AFTER FIRST ROUND SUNDAY NIGHT INTO MONDAY...THERE WILL BE A BREAK LATE MONDAY INTO EARLY TUESDAY...BEFORE ANOTHER ROUND MOVES IN TUESDAY NIGHT. AS USUAL IN THE SPRING SETUP...A THIRD ROUND MOVES IN WEDNESDAY NIGHT. THERE COULD BE SIGNIFICANT RAINFALL TOTALS WITH THE SEVERAL ROUNDS OF RAINFALL. TEMPERATURES WILL BE WARMER THAN NORMAL DUE TO SOUTHERLY FLOW AND RAINFALL. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 2, 9:46 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 946 PM CDT THU APR 2 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 946 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...OVERNIGHT OVERNIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE FROM NORTHEAST OKLAHOMA AND SOUTHERN MISSOURI INTO NORTHERN ARKANSAS. SOME OF THESE STORMS WILL LIKELY BE SEVERE. THE LATEST DATA IS SHOWING THE NORTHERN TWO ROWS OF COUNTIES AS THE MOST LIKELY AREAS FOR SEVERE WEATHER TONIGHT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE...WARMING ALOFT WILL TEND TO CAP THE ATMOSPHERE...AND WILL MAKE IT DIFFICULT FOR STORMS TO DEVELOP. THEREFORE...IT MAY VERY WELL REMAIN QUIET DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS TONIGHT WILL TEND TO WEAKEN FRIDAY MORNING. A COLD FRONT WILL PUSH INTO ARKANSAS FROM THE NORTH...AND WILL TRIGGER NEW STORMS DURING THE AFTERNOON. THESE STORMS WILL BE OVER THE SOUTHEAST HALF OF THE STATE...AND COULD BE SEVERE. THE FRONT WILL MAKE IT THROUGH THE REGION FRIDAY EVENING...AND WILL BE FOLLOWED BY DRY AND COOLER CONDITIONS SATURDAY. THE FRONT WILL STALL BRIEFLY ALONG THE GULF COAST BEFORE RETURNING ON SUNDAY. CLOUDS WILL INCREASE...WITH RAIN BECOMING WIDESPREAD DURING THE AFTERNOON AND EVENING. IT WILL REMAIN UNSETTLED MUCH OF NEXT WEEK. THERE WILL BE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAIN AND POSSIBLE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN NORTHERN ARKANSAS AND FRIDAY AFTERNOON IN THE SOUTHEAST. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:24 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 51 min |
| Apr 3, 12:40 AM CDT | Tornado Warning | LZK | Boone | 20 min |
| Apr 3, 1:09 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 51 min |
| Apr 3, 1:44 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 46 min |
| Apr 3, 1:48 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 42 min |
| Apr 3, 2:22 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 19 min |
| Apr 3, 2:26 AM CDT | Severe Thunderstorm Warning | LZK | Izard, Sharp | 49 min |
| Apr 3, 2:52 AM CDT | Special Weather Statement | LZK | Sharp | 43 min |
| Apr 3, 3:39 AM CDT | Lake Wind Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 16 more | 17 hr |
| Apr 3, 5:12 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 48 min |
| Apr 3, 5:43 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 47 min |
| Apr 3, 2:47 PM CDT | Frost Advisory | LZK | Marion | 18 hr |
| Apr 3, 5:03 PM CDT | Special Weather Statement | LZK | Cleveland, Dallas | 42 min |
| Apr 3, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 33 min |
| Apr 3, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas | 39 min |
| Apr 3, 6:01 PM CDT | Special Weather Statement | LZK | Cleveland | 44 min |
| Apr 3, 6:45 PM CDT | Special Weather Statement | LZK | Desha | 45 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.